MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5X4MM X-DRIVE TF SD SCREW EA; SCREW, FIXATION, BONE

BIOMET MICROFIXATION 1.5X4MM X-DRIVE TF SD SCREW EA; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4).The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the tumor extraction procedure in the cranium, the screw could not be gripped.The procedure was completed using an alternative screw, with a surgical delay under ten (10) minutes.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is unconfirmed.The screw appeared to be in good condition overall.Functional testing was conducted for retention using a driver (part# 46-0008) and blade (part# 15-1196).The blade was inserted into the driver and the screw, then the assembly was lifted by the screw to verify the cross-drive feature could support the weight of the blade and driver.The screw passed this retention test.The dhr for this screw could not be reviewed due to the lot number being unknown.There are no indications of manufacturing defects.For this part (91-6704) and the previous one year (from the notification date), there is a complaint rate of 0.020%, which is below the occurrence rate of this failure mode.The most likely underlying cause of the complaint cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
1.5X4MM X-DRIVE TF SD SCREW EA
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8700331
Report Number0001032347-2019-00327
Device Sequence Number2308961
Product Code JEY
UDI-Device Identifier00841036134808
UDI-Public00841036134808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-6704
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer08/25/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1